Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 201, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Aug 24, 2007, 3:13 PM CDT for Talladega County, Alabama. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2007, 3:13 PM CDT (20:13 UTC)
- Expired
- Aug 24, 2007, 3:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Talladega County, AL
The radar
The Birmingham radar (KBMX), 48 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.2 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1288 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1227 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 242013 SVRBMX ALC121-242045- /O.NEW.KBMX.SV.W.0201.070824T2013Z-070824T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 313 PM CDT FRI AUG 24 2007 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL TALLADEGA COUNTY IN EAST CENTRAL ALABAMA... THIS INCLUDES THE CITY OF SYLACAUGA... * UNTIL 345 PM CDT * AT 306 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR OAK GROVE...OR NEAR SYLACAUGA...AND MOVING SOUTHWEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GANTTS QUARRY BY 325 PM CDT... VARNONS BY 330 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3317 8616 3330 8630 3313 8642 3310 8625 $$ 12/SIRMON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 12:30 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Aug 24, 12:30 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 1230 PM CDT FRI AUG 24 2007 .UPDATE...18Z AVIATION DISCUSSION. ISOLATED SHOWERS AND THUNDERSTORMS DEVELOPED THIS MORNING ALONG A DEWPOINT BOUNDARY LEFT FROM LAST NIGHTS CONVECTION. EXPECT THIS ACTIVITY TO DISSIPATE OVER THE NEXT HOUR. TEMPERATURES CURRENTLY SIT NEAR 90S DEGREES IN MOST LOCATIONS. FORECAST REMAINS ON TRACK FOR THIS AFTERNOON...AS TEMPERATURES ARE EXPECTED TO WARM TO 100 DEGREES...WITH HEAT INDEX READINGS OF 105 DEGREES. SHOWER AND THUNDERSTORM COVERAGE IS EXPECTED TO BE MORE THAN PREVIOUS AFTERNOONS AS MOISTURE INCREASES ACROSS THE AREA...AND WARM TEMPERATURES CREATE HIGH AMOUNTS OF INSTABILITY /CAPE VALUES OF 2000+ J/KG AND PWS NEAR 2 INCHES/. INITIALLY CONVECTION WILL FIRE ACROSS THE SOUTHERN PORTIONS OF THE FORECAST AREA WHERE LOW LEVEL MOISTURE IS SLIGHTLY HIGHER...BEFORE SPREADING ACROSS MUCH OF CENTRAL ALABAMA BY EARLY EVENING. 14 && .PREV DISCUSSION... .LONG TERM...SATURDAY THROUGH FRIDAY. LONG TERM PATTERN STILL APPEARS FAVORABLE TO FINALLY BRING CHANGES TO OUR WEATHER PATTERN. AT A QUICK GLANCE...THE SURFACE TROF AXIS THAT WILL BRING BETTER THAN AVERAGE CHANCE OF RAIN TODAY LOOKS TO STAY IN PLACE THROUGH THE FIRST HALF OF THE WEEKEND. THAT ALONG WITH THE WEAKENING OF THE OPPRESSIVE HEAT RIDGE OVER THE SOUTHEASTERN CONUS AND AN APPROACHING BOUNDARY LATER IN THE WEEKEND WILL BRING MUCH NEEDED RAIN CHANCES TO CENTRAL ALABAMA THROUGH THE FIRST HALF OF THE WORK WEEK. IN ADDITION...THE HEAT WAVE IS FINALLY SHOWING SIGNS THAT IT WILL GIVE US A BREAK STARTING SATURDAY THROUGH THE END OF THE FORECAST PERIOD. BY WEEKS END THE ENSEMBLE GUIDANCE IS SHOWING YET ANOTHER BOUNDARY HEADED OUR WAY. THIS WILL KEEP RAIN CHANCES ALIVE THROUGH THE END OF THE PERIOD. DIFFICULT TO SAY AT THIS POINT HOW ORGANIZED THE CONVECTION WILL BE...BUT WITH THE UPPER LEVEL RIDGING THAT HAS BEEN IN PLACE OVER THE PAST SEVERAL WEEKS DOESNT APPEAR TO MAKE A QUICK RETURN WHICH IS GOOD NEWS FOR TEMPERATURES AND POSSIBLY RAIN. 17/KLAWS && .AVIATION...18Z TAF DISCUSSION. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE FORECAST AREA THIS AFTERNOON AND LAST INTO THE EVENING HOURS. INCLUDED VCTS IN PREVAILING AND WILL UPDATE INDIVIDUAL SITES AS NEEDED. VFR CONDITIONS CAN BE EXPECTED AT LOCATIONS OUTSIDE OF SHOWER/TSTORM ACTIVITY. STRONGER STORMS WILL DROP VISIBILITIES TO LIFR CATEGORY BRIEFLY. 14 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. &&
Hazardous weather outlook, Aug 24, 12:30 PM CDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1230 PM CDT FRI AUG 24 2007 ALZ011>015-017>050-251730- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1230 PM CDT FRI AUG 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED STRONG TO MODERATELY SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND CONTINUE THROUGH AROUND 9 PM. THE PRIMARY THREAT IS WIND GUSTS OF 45 TO 60 MPH. THE BEST CHANCES FOR THESE THUNDERSTORMS ARE ROUGHLY ALONG AND SOUTHEAST OF INTERSTATE 59... ALTHOUGH ISOLATED ACTIVITY IS POSSIBLE ACROSS THE ENTIRE AREA. TEMPERATURES WILL REMAIN WELL ABOVE NORMAL...WITH HIGHS IN THE UPPER 90S IN SOUTHEASTERN PORTIONS...TO ABOVE 100 DEGREES IN THE NORTHWEST. HEAT INDICES THIS AFTERNOON WILL RANGE BETWEEN 102 AND 107. WET MICROBURST POTENTIAL: BIRMINGHAM...MODERATE. MONTGOMERY...MODERATE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS SATURDAY AND SUNDAY. LIKELY FRIDAY AFTERNOON AND EVENING FROM 2 PM CDT THROUGH 8 PM CDT. THE COMBINATION OF TEMPERATURES IN THE MID TO UPPER 90S AND HIGHER HUMIDITY SATURDAY AND SUNDAY WILL CAUSE HEAT INDICES TO RANGE FROM 104 TO 107. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY THIS AFTERNOON AND EVENING. 12/SIRMON
In the hours before
Special weather statement, Aug 24, 2:41 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 241 PM CDT FRI AUG 24 2007 ALZ035-242015- CHILTON- 241 PM CDT FRI AUG 24 2007 ...SIGNIFICANT WEATHER ALERT FOR CHILTON COUNTY UNTIL 315 PM CDT... AT 236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF CALERA...OR 7 MILES NORTHEAST OF JEMISON...MOVING SOUTWEST AT 5 MPH. * LOCATIONS IN OR NEAR THE PATH INCLUDE... JEMISON. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 12/SIRMON
Special weather statement, Aug 24, 2:44 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 244 PM CDT FRI AUG 24 2007 ALZ015-024-242030- JEFFERSON-WALKER- 244 PM CDT FRI AUG 24 2007 ...SIGNIFICANT WEATHER ALERT FOR JEFFERSON AND WALKER COUNTIES UNTIL 330 PM CDT... AT 236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BIRMINGHAMPORT...OR 13 MILES SOUTH OF CORDOVA...MOVING WEST AT 5 MPH. * LOCATIONS IN OR NEAR THE PATH INCLUDE... BIRMINGHAMPORT. GORGAS STEAM PLANT. GORGAS. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 12/SIRMON
Local storm report, Aug 24, 2:55 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
255 PM CDT FRI AUG 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM TSTM WND DMG 8 NW ONEONTA 34.03N 86.57W
08/24/2007 BLOUNT AL EMERGENCY MNGR
DAMAGE TO CLEVELAND FIRE DEPARTMENT BAY DOORS AND A TREE
DOWN ON A SCHOOL BUS IN THE BUS SHOP.
0155 PM TSTM WND DMG TALLADEGA 33.43N 86.10W
08/24/2007 TALLADEGA AL EMERGENCY MNGR
TREE DOWN AT 722 NORTH STREET AND ON THORNTON STREET IN
TALLADEGA.
&&
DESSpecial weather statement, Aug 24, 3:00 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 300 PM CDT FRI AUG 24 2007 ALZ025-034-242045- BIBB-SHELBY- 300 PM CDT FRI AUG 24 2007 ...SIGNIFICANT WEATHER ALERT FOR BIBB AND SHELBY COUNTIES UNTIL 345 PM CDT... AT 258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WEST BLOCTON...OR 12 MILES WEST OF MONTEVALLO...MOVING SOUTHWEST AT 5 MPH. WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... WEST BLOCTON. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 12/SIRMON
Local storm report, Aug 24, 3:03 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
303 PM CDT FRI AUG 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG BLOUNTSVILLE 34.08N 86.59W
08/24/2007 BLOUNT AL BROADCAST MEDIA
TREES DOWN IN FOWLER SPRINGS ON SOUTH SIDE OF
BLOUNTSVILLE.
0245 PM TSTM WND DMG 8 NW ONEONTA 34.03N 86.57W
08/24/2007 BLOUNT AL EMERGENCY MNGR
TREES BLOCKING THE ROAD AT HWYS 31 AND CR1 IN CLEVELAND
AND ON SWANN BRIDGE ROAD.
&&
DESLocal storm report, Aug 24, 3:11 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
311 PM CDT FRI AUG 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG SELMA 32.42N 87.03W
08/24/2007 DALLAS AL EMERGENCY MNGR
TREE DOWN ON POWER LINE ON 6TH AVE AND TREE DOWN ON
HOLLAND ST IN SELMA.
&&
DESThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 1:17 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 28 min |
| Aug 24, 1:32 PM CDT | Severe Thunderstorm Warning | BMX | Shelby | 28 min |
| Aug 24, 1:53 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 37 min |
| Aug 24, 2:25 PM CDT | Severe Thunderstorm Warning | BMX | Blount | 35 min |
| Aug 24, 2:31 PM CDT | Severe Thunderstorm Warning | BMX | Shelby | 29 min |
| Aug 24, 2:55 PM CDT | Severe Thunderstorm Warning | BMX | Dallas | 35 min |
| Aug 24, 3:12 PM CDT | Severe Thunderstorm Warning | BMX | Chilton | 33 min |
| Aug 24, 4:00 PM CDT | Severe Thunderstorm Warning | BMX | Autauga | 30 min |
| Aug 24, 4:16 PM CDT | Severe Thunderstorm Warning | BMX | Perry | 29 min |
| Aug 24, 4:47 PM CDT | Severe Thunderstorm Warning | BMX | Hale, Marengo, Perry | 43 min |
| Aug 24, 5:59 PM CDT | Severe Thunderstorm Warning | BMX | Pickens | 20 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.